Asked by mary
Can You Take Spironolactone, Levothyroxine
i've been taking spironolactone to help suppress the adrenal gland and to help control my blood pressure. Now I recently was put on Levothyroxine for a thryoid issue. My dosage started at 25mcg, it's now at 50 mcg. Since i've started the 50 mcg im noticing my ankles are swollen, and i feel bloated all over. is this normal? is one medication canceling out the other?
According to a drug interactions checker these two drugs should not interact with each other (but that is not set in stone) and fluid retention is not a common side effect for Levothyroxine. I would check with your doctor to see if there's some reason the thyroid medication is interferring with your other medication. Interestingly, low thyroid can cause fluid retention as well. One website suggested what you're experiencing could be a temporary situation as your body adjusts to the drug. It's a pretty complex situation - one that your doctor, hopefully, can help you with.